Muscle pain: I have been taking Lipitor... - Cholesterol Support

Cholesterol Support
8,616 members2,472 posts

Muscle pain

Caruana
Caruana

I have been taking Lipitor 40mg for 7 months. In my daily activity (just turning off a tap for the dishwasher under the sinkage) I felt like I had torn all the muscles in my right upper arm. This pain and discomfort has not gone away and it seems to be affecting my upper back and neck muscles. I called the doctor and he said to stop taking the meds for three to four weeks and see what happens. Is this normal when you are taking statins. On reading other posts I seem to be taking a high dosage. How long before I should see some improvement,

4 Replies
oldestnewest

It's different for different people. Some people might still be experiencing side-effects a long while later.

If you wish, you could consider providing your cholesterol and lipids results with their ref. ranges, and the reason you were given for the 40 mg Lipitor prescription.

Do you have the result and ref. range of your HbA1C (average blood sugar level of the past 3 mths)?

The thyroid impacts cholesterol/lipid levels. Did your doctor run thyroid blood tests for you (e.g. FT3, FT4, TSH)?

sos007
sos007Ambassador

For a portion of the population that takes them, statins cause muscle breakdown, and therefore pain.

After my bypass surgery, I was taking 30 mg of Crestor and I began experiencing extreme pain in my left shoulder and specifically my rotator cuff. Upon researching the side effects of all the medications I was on at the time, I found the negative impact of statins.

Based on this information, I changed my diet and lifestyle and began weening off of the statins. I reduced my dosage by 5 mg every 6 weeks so I can monitor how it impacted my blood work. Due to my dietary and lifestyle changes my LDL cholesterol continued to drop even though I was cutting back on the statin. This process took 10 months and as I cut it back my shoulder pain diminished. Eventually after stopping, the pain disappeared altogether. It took about 6-8 weeks after stopping before my should felt normal again.

Elevated cholesterol is an indicator of an inflammatory diet and lifestyle. If you wish to address your elevated cholesterol levels, you must deal the root cause. Drugs only treat the symptoms, YOU need to eliminate the source of the symptoms.

You can read about my journey here:

healthunlocked.com/user/sos007

I was off lipitor about 2years before I n oticed a change in muscle weakness and cramps

I, was having muscle pain also from Statin medication. I, got off of it in May. Still having a little side effect though. I, am hoping to lower it Naturally through diet and exercise.

You may also like...